# SDR 2008FA0000863

- Difficulty date: November 10, 2008
- Submitted: December 2, 2008
- Operation: General aviation
- Aircraft: N297BJ
- Make and model: Scwzer 269D
- Aircraft serial: 0029
- Engine: Allsn 250C20W
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Pinion Gear
- Part number: 269A510351
- Part serial: S2431ACR
- Condition: Worn
- Location: Transmission
- Component: Transmission
- Component part number: 269A517539
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING SHUT-DOWN, PILOTS REPORTED CLUNKING NOISE.  UPON FURTHER INSPECTION, NOISE WAS LOCATED AT UPPER PULLEY SPRAG CLUTCH AREA.  REMOVED UPPER PULLEY AND FOUND M/R TRANSMISSION INPUT PINION (PN:269A5103-51) WORN EXCESSIVELY DUE TO LOOSE AFT PINION NUT.  PROBABLE CAUSE OF AFT PINION NUT LOOSENING IS SB DB-019 (CORROSION PROTECTION OF INPUT PINION SPLINES).  POSSIBLE EXCESSIVE APPLICATION OF ZINC-CHROMATE PRIMER TO INPUT PINION CAUSED IMPROPER CLAMP-UP DURING TORQUING PROCEDURE.  (K)
